I am managing, but this week has been really tough. Every day I experience an hour or two...or three or four...when I feel much like I did during my taper. This has been tough to deal with as I thought those days were behind me. The adrenaline, which seemed to be long gone, has really hit me hard and I often find myself pacing the house looking for things to do to "burn it off"...only my mind is so spun that I can't focus on one single task...so I just end up walking around in a daze.
The headaches are creeping up. One after another - nothing will take them away. I have tried Tylenol two times this week with no relief, so I just rub my neck and hope it passes. It does...when it's ready.
The nausea is reminiscent of the nausea I had a year or two ago. It's not a gurgling, sick feeling like you have with the flu, and it's not the strange empty "motion sickness" nausea I often have - it's this "oh my goodness there is so much adrenaline rushing through me and landing in the pit of my stomach that I think I'm going to dry heave right here!" kind of nausea. So I spend many minutes deep breathing my way through this feeling. The more controlled I can remain the better. As soon as I lose the control of my breathing the gag reflexes kick in.
The bouts of sadness and tears are back and boy are they fun! Especially when you are walking through the mall or grocery store and the urge to cry is so strong you have to swallow the lump in your throat - a lump so big it hurts - just to make it stop. It comes from nowhere. I can be walking through a clothing store when suddenly I get this tingly feeling in my shoulders. Then my arms feel weak. And there we have it. Tears well up in my eyes. I feel deep sadness over...nothing. I am able to control it but it is not easy. The Olympics are just about killing me. If you win a medal, you better believe I'm going to cry for you.
My sleep is really disrupted lately. I often have the "urge to go" as soon as I get comfortable. Then there was a night I was up every hour to go pee. Then there are the nightmares that have come back - so incredibly vivid and frightening...the kind you want to wake up from but your body won't do it. I have woken up several times these past few weeks not sure if I was really dreaming it or had lived it. It feels so real until I finally come to and realize it was in fact just a dream. The lack of sleep is catching up to me and I've noticed I'm not thinking as clearly. I get overwhelmed quickly and feel on edge a lot. Noises are bothering me and if there are too many noises at once then the space around me becomes muffled and yet my ears can zone in to each and every noise.
You almost can't believe it unless you live it. Every time I write an entry on my blog that depicts the intensity of Benzo Withdrawal, I ALWAYS say to myself, "now, I wonder if this is the entry that is going to make people start to roll their eyes". I don't think people can understand or grasp the severity of the withdrawal effects that can come on during this process. After all the research I've done and knowing very well this journey can take up to a few years before I am "healed", I STILL sat here tonight - my body feeling weak, my blood pressure low, my head spinning, the tears flowing, my head pounding, my arms shaking, my breathing heavy and my chest and throat ice cold - and wondered how I can still feel this horrible! My husband always says (I should have a t-shirt made for him with the words spread across), "It's the withdrawal. You KNOW this can happen. You've read it every where. I don't understand why YOU don't believe it?!". But that's just the nature of the beast. It creates so many fears and irrational thoughts so you spend so much time doubting.
I do know it though - deep down. When I'm thinking clearly I know what it is and the sooner I accept it, the sooner I can just breeze through my day WITH the side effects. I have said many times this week, "I hate this...I am done with this...I want this to end" - and yet there is a part of me that rejoices in the fact that I AM getting through this and it has created a better "me". A stronger and more confident me. And hopefully soon a less irritated, blubbering and achy me.